MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND HIGH PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND HIGH PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3503210
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 05/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.  as such, the investigation will be closed.  if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.  once completed, a supplemental report will be submitted.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.  this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.  this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.  if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation date of explantation: (b)(6) 2023.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 44-year-old caucasian female patient underwent a primary breast augmentation surgery with implantation of a 210cc mentor smooth round high profile saline breast implant prosthesis.Post-operatively, the patient was diagnosed with a deflated left breast implant during an in-office visit with a medical professional.Mammogram imaging was also conducted.As a result, the patient is scheduled for removal on (b)(6) 2023.
 
Additional Manufacturer Narrative
On august 21, 2023, mentor completed a manufacturing record evaluation (mre) for lot 5983296.No anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On september 26, 2023, mentor was notified that explantation surgery was rescheduled.The patient underwent bilateral breast implant removal and replacement on (b)(6) 2023.On october 12, 2023, mentor became aware that the patient underwent bilateral replacement with 210cc mentor smooth round high profile saline breast implants.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 17, 2023, the mentor analysis lab received the suspect medical device for evaluation.On october 24, 2023, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection, leak testing and microscopic examination of the device.During visual analysis of the returned sample no apparent damage or visual anomalies were observed.Leak testing was performed in accordance with mentor's procedures.Findings revealed a leak from the valve.A microscopic examination was performed, and the cause of the leakage could not be determined.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND HIGH PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17572015
Report Number1645337-2023-09222
Device Sequence Number8765302
Product Code FWM
UDI-Device Identifier00081317001584
UDI-Public00081317001584
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2014
Device Catalogue Number3503210
Device Lot Number5983296
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer08/21/2023
09/26/2023
10/17/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date08/28/2023
10/12/2023
10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite